zbMATH — the first resource for mathematics

The central limit theorem and chaos. (English) Zbl 1199.54195
Summary: Let \(X\) be a compact metric space and \(f: X \rightarrow X\) be a continuous map. This paper studies some relationships between stochastic and topological properties of dynamical systems. It is shown that if \(f\) satisfies the central limit theorem, then \(f\) is topologically ergodic and \(f\) is sensitively dependent on initial conditions if and only if \(f\) is neither minimal nor equicontinuous.

54H20 Topological dynamics (MSC2010)
37D45 Strange attractors, chaotic dynamics of systems with hyperbolic behavior
60F05 Central limit and other weak theorems
Full Text: DOI
[1] Li T Y, Yorke J A. Periodic three implies chaos, Amer Math Monthly, 1975, 82(10): 985–992. · Zbl 0351.92021 · doi:10.2307/2318254
[2] Devaney R L. An Introduction to Chaotic Dynamical Systems, Redwood City: Addison-Wesley, 1989. · Zbl 0695.58002
[3] Huang Wen, Ye Xiangdong. Devaney’s chaos or 2-scattering implies Li-Yorkey’s chaos, Topology and its Applications, 2002, 117: 259–272. · Zbl 0997.54061 · doi:10.1016/S0166-8641(01)00025-6
[4] Banks J, Brooks J, Cairs G, et al. On the Devaney’s definition of chaos, Amer Math Monthly, 1992, 99: 332–334. · Zbl 0758.58019 · doi:10.2307/2324899
[5] Ruelle D, Takens. On the natural of turbulence, Comm Math Phys, 1971, 20: 167–192. · Zbl 0223.76041 · doi:10.1007/BF01646553
[6] Viana M. Stochastic dynamics of deterministic systems, Instituto de Mathematica Pure e Applcada, 1998. · Zbl 0922.62116
[7] Young L-S. Stochastic stability of hyperbolic attractors, Ergod Theo Dyn Syst, 1986, 6: 311–319. · Zbl 0633.58023
[8] Xu Z J, Lin W, Ruan J. Decay of correlations implies chaos in the sense of Devaney, Chaos Solitons Fractals, 2004, 22: 305–310. · Zbl 1060.37002 · doi:10.1016/j.chaos.2004.01.006
[9] Wu C, Xu Z J, Lin W, et al. Stochastic properties in Devaney’s chaos, Chaos Solitons Fractals, 2005, 23: 1195–1199. · Zbl 1079.37026
[10] Gu Rongbao. The large deviations theorem and ergodicity, Chaos Solitons Fractals. 2007, 34(5): 1387–1392. · Zbl 1152.37304 · doi:10.1016/j.chaos.2007.01.081
[11] Lin W, Ruan J. Chaotic dynamics of an integrate-and-fire circuit with periodic pulse-train input, IEEE Trans Circuits Syst-1, Fund Theory Appl, 2003, 50(5): 686–693. · Zbl 1368.94191 · doi:10.1109/TCSI.2003.811015
[12] Zhao Yang. Some statistical results for Axiom A endomorphisms, Adv Math, 2002, 31(3): 200–219. · Zbl 1264.37010
[13] Furstenbarg H. Recurrence in Ergodic Theory and Combinatorial Number Theory, Princeton: Princeton University Press, 1981.
[14] Akin E, Auslander J, Berg K. When is a transitive map chaotic? Convergence in Ergodic Theory and Probability (Columbus, OH, 1993) (Ohio University Math Res Inst Pub, 5). de Gruyter, Berlin, 1996, 25–40. · Zbl 0861.54034
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.